Alert archive / Washington / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jun 8, 2025, 12:22 PM PDT for Chelan County, Douglas County, Grant County, Washington. It took effect at Jun 10, 2025, 3:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2025, 12:22 PM PDT (19:22 UTC)
- In effect from
- Jun 10, 2025, 3:00 PM PDT
- Expired
- Jun 10, 2025, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
Counties Chelan County, WA, Douglas County, WA, Grant County, WA
The radar
The Spokane radar (KOTX), 172 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 7.4 hours before the alert went out and 344 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2008 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
774 WWUS86 KOTX 081922 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 1222 PM PDT Sun Jun 8 2025 ...HOT, DRY, AND BREEZY MONDAY AND TUESDAY... .Afternoon Cascade gap winds will develop both Monday and Tuesday across central Washington with hot temperatures in the 80s and 90s and dry conditions. WAZ705-706-092200- /O.NEW.KOTX.FW.W.0001.250609T2200Z-250610T0400Z/ /O.NEW.KOTX.FW.W.0002.250610T2200Z-250611T0400Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)- 1222 PM PDT Sun Jun 8 2025 ...RED FLAG WARNING IN EFFECT FROM 3 PM TO 9 PM PDT MONDAY AND 3 PM to 9 PM PDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 and 706 (Eastern Chelan County and Douglas County)... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 3 PM to 9 PM PDT Monday. A Red Flag Warning has also been issued from 3 PM to 9 PM PDT Tuesday. * Affected Area: Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705) and Fire Weather Zone 706 Waterville Plateau (Zone 706). * Winds: West/Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: 15 to 25 percent. * Impacts: Risk of rapidly spreading fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
348 WWUS86 KOTX 092358 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 458 PM PDT Mon Jun 9 2025 ...HOT, DRY, AND BREEZY MONDAY AND TUESDAY... .Afternoon Cascade gap winds will develop both Monday and Tuesday across central Washington with hot temperatures in the 80s and 90s and dry conditions. WAZ705-706-100400- /O.CON.KOTX.FW.W.0001.000000T0000Z-250610T0400Z/ /O.CON.KOTX.FW.W.0002.250610T2200Z-250611T0400Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)- 458 PM PDT Mon Jun 9 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING AND 3 PM to 9 PM PDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND 706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)... * Affected Area: Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705) and Fire Weather Zone 706 Waterville Plateau (Zone 706). * Winds: West-Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: 10 to 20 percent. * Impacts: Risk of rapidly spreading fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
902 WWUS86 KOTX 100422 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 922 PM PDT Mon Jun 9 2025 ...HOT, DRY, AND BREEZY TUESDAY... .Fire weather conditions have risen above critical thresholds Monday evening. Afternoon Cascade gap winds will develop again Tuesday afternoon across central Washington with hot temperatures in the 80s and 90s and dry conditions. WAZ705-706-102300- /O.EXP.KOTX.FW.W.0001.000000T0000Z-250610T0400Z/ /O.CON.KOTX.FW.W.0002.250610T2200Z-250611T0400Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)- 922 PM PDT Mon Jun 9 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TO 9 PM PDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND 706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)... * Affected Area: Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705) and Fire Weather Zone 706 Waterville Plateau (Zone 706). * Winds: Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: 10 to 20 percent. * Impacts: Risk of rapidly spreading fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
303 WWUS86 KOTX 102104 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 204 PM PDT Tue Jun 10 2025 ...HOT, DRY, AND BREEZY TUESDAY AND WEDNESDAY... .Afternoon Cascade gap winds will develop Tuesday and Wednesday afternoons across central Washington with hot temperatures in the 80s and 90s and dry conditions. WAZ705-706-110515- /O.NEW.KOTX.FW.W.0003.250611T2100Z-250612T0300Z/ /O.CON.KOTX.FW.W.0002.250610T2200Z-250611T0400Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)- 204 PM PDT Tue Jun 10 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND 706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND 706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 8 PM PDT Wednesday. * Affected Area: Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705) and Fire Weather Zone 706 Waterville Plateau (Zone 706). * Winds: West 10 to 20 mph with gusts up to 35 mph. * Relative Humidities: 8 to 21 percent. * Impacts: Risk of rapidly spreading fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ707-110515- /O.NEW.KOTX.FW.W.0003.250611T2100Z-250612T0300Z/ Western Columbia Basin (Zone 707)- 204 PM PDT Tue Jun 10 2025 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN COLUMBIA BASIN(ZONE 707)... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 8 PM PDT Wednesday. * Affected Area: Fire Weather Zone 707 Western Columbia Basin (Zone 707). * Winds: Southwest 10 to 15 mph with gusts up to 30 mph. * Relative Humidities: 11 to 19 percent. * Impacts: Risk of rapidly spreading fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
573 WWUS86 KOTX 110350 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 850 PM PDT Tue Jun 10 2025 ...HOT, DRY, AND BREEZY TUESDAY AND WEDNESDAY... .Afternoon Cascade gap winds will develop Wednesday afternoons across central Washington with hot temperatures in the 80s and 90s and dry conditions. WAZ705-706-111200- /O.EXP.KOTX.FW.W.0002.000000T0000Z-250611T0400Z/ /O.CON.KOTX.FW.W.0003.250611T2100Z-250612T0300Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)- 850 PM PDT Tue Jun 10 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND 706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)... ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONES 705 AND 706 (EASTERN CHELAN COUNTY AND DOUGLAS COUNTY)... * Affected Area: Fire Weather Zone 705 Foothills of Central Washington Cascades (Zone 705) and Fire Weather Zone 706 Waterville Plateau (Zone 706). * Winds: West 10 to 20 mph with gusts up to 35 mph * Relative Humidities: 8 to 21 percent. * Impacts: Risk of rapidly spreading fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ707-111200- /O.CON.KOTX.FW.W.0003.250611T2100Z-250612T0300Z/ Western Columbia Basin (Zone 707)- 850 PM PDT Tue Jun 10 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN COLUMBIA BASIN(ZONE 707)... * Affected Area: Fire Weather Zone 707 Western Columbia Basin (Zone 707). * Winds: Southwest 10 to 15 mph with gusts up to 30 mph. * Relative Humidities: 11 to 19 percent. * Impacts: Risk of rapidly spreading fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jun 8, 11:02 AM PDT, 1 hour 20 minutes earlier. Its key messages:
- Moderate to major HeatRisk continues through Tuesday.
- Dry and breezy with elevated fire weather concerns Monday through Thursday.
- Cooldown and mountain showers mid to late next week.
Area forecast discussion, Jun 8, 11:02 AM PDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1102 AM PDT Sun Jun 8 2025
.KEY MESSAGES...
- Moderate to major HeatRisk continues through Tuesday.
- Dry and breezy with elevated fire weather concerns Monday
through Thursday.
- Cooldown and mountain showers mid to late next week.
&&
.SYNOPSIS...
Temperatures continue to increase through the weekend and peak
Monday in the mid 90s to mid 100s. Breezy winds and dry
conditions Monday through Thursday will lead to increased fire
weather concerns. Temperatures will gradually cool down starting
Tuesday and mountain shower chances begin to increase Wednesday.
&&
.DISCUSSION...
Saturday night through Monday: A weak surface high over Central
BC will continue to bring breezy north winds down the Okanogan
Valley through tonight with sustained winds of 10 to 20 mph and
gusts to 25 mph. This northerly gradient will keep the Okanogan
Valley into the upper Columbia Basin fairly warm with lows in
the 60s. As a ridge of high pressure approaches the West Coast,
daytime highs will warm into the 90s regionwide tomorrow and
will peak on Monday in the mid 90s to just over 100 degrees.
Chances for 100 degree temperatures on Monday are highest
throughout Central WA with a 70% chance of hitting 100 degrees
or higher in Wenatchee, a 70% chance in Omak, and a 90% chance
in Moses Lake. For Eastern WA and North ID, best chances of 100
degrees will be a 95% chance in Lewiston and a 15% chance in
downtown Spokane.
Monday evening through Friday: Dry and breezy conditions are
expected Monday evening through the rest of the week as the
ridge of high pressure breaks down. Westerly winds will
increase each afternoon through the Cascade gaps with sustained
speeds ranging from 10 to 25 mph and gusts of 30 to 40 mph. With
relative humidity values in the teens and 20s, fire weather
concerns will be elevated despite a cooling trend in
temperatures. Slight chances for mountain showers will show up
Wednesday through the end of the week, though any rain amounts
look to be light. /Fewkes
&&
.AVIATION...
18Z TAFS: VFR conditions and light will continue Sunday and
Sunday night.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
for VFR conditions.
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard
&&
.Preliminary Point Temps/PoPs...
Spokane 89 59 94 62 92 60 / 0 0 0 0 0 0
Coeur d'Alene 88 58 93 62 90 58 / 0 0 0 0 0 0
Pullman 85 57 91 61 88 57 / 0 0 0 0 0 0
Lewiston 95 63 99 66 98 63 / 0 0 0 0 0 0
Colville 89 53 94 54 92 53 / 0 0 0 0 10 0
Sandpoint 87 56 92 57 90 56 / 0 0 0 0 10 10
Kellogg 86 62 89 64 88 61 / 0 0 0 0 0 0
Moses Lake 96 62 101 62 98 59 / 0 0 0 0 0 0
Wenatchee 96 69 101 67 96 64 / 0 0 0 0 0 0
Omak 95 61 99 61 95 59 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Heat Advisory from noon Monday to 9 PM PDT Tuesday for Lower
Garfield and Asotin Counties-Northeast Mountains-Okanogan
Highlands-Spokane Area-Upper Columbia Basin-Washington
Palouse.
Extreme Heat Warning from noon today to 9 PM PDT Tuesday for
Moses Lake Area-Wenatchee Area.
Heat Advisory from noon today to 9 PM PDT Tuesday for Central
Chelan County-Okanogan Valley-Waterville Plateau-Western
Chelan County-Western Okanogan County.
ID...Heat Advisory from noon Monday to 9 PM PDT Tuesday for Central
Panhandle Mountains-Coeur d'Alene Area-Idaho Palouse-
Lewiston Area-Northern Panhandle.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:22 PM PDT | Red Flag Warning | OTX | Chelan, Douglas, Grant | 33 hr |
Nearby
Red Flag Warnings in Washington, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.